MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire was used for an interventional embolization procedure for a right mca (middle cerebral artery) m2 segment.When attempting to super selectively advance the subject guidewire device in combination with the microcatheter to the upper trunk of the m2 segment, the subject guidewire device became unresponsive to torque control.The subject guidewire device was withdrawn from the patient¿s body and observed that the distal end of the subject guidewire exhibited signs of fracture and stretching.The procedure was completed successfully with another device without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D4 gtin- added.H4 manufacturing date ¿ added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported events could not be confirmed and it cannot be confirmed that the device met specification as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when attempting to superselectively advance the guidewire in combination with the microcatheter to the upper trunk of the m2 segment, the guidewire became unresponsive to torque control.The physician withdrew the guidewire from the body and observed that the distal end of the guidewire exhibited signs of fracture and stretching.Additional information received indicates that the patients anatomy was severely tortuous and the guidewire was torqued and 4 times.The device was not returned for analysis, however based on the information received, it was stated that the patients anatomy was severely tortuous.It is known that guidewire fractures may occur if manipulating through tortuous anatomy due to additional stresses that the anatomy can place on the guidewire during manipulation within the anatomy or within the devices being advanced.A guidewire becoming unresponsive to torque control is an infication of a fracture to the guidewire.It is probable that the guidewire was then stretched during the removal of the device.An assignable cause of procedural factors will be assigned to the reported 'guidewire torque problem', 'guidewire distal tip stretched' and 'guidewire distal tip broken/fractured during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22728871
Report Number3012931345-2025-00130
Device Sequence Number15541785
Product Code MOF
UDI-Device Identifier07613327508574
UDI-Public(01)07613327508574(17)270916(10)0000723924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215STR
Device Lot Number0000723924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICROCATHETER.
Patient Age52 YR
Patient SexMale